Alert archive / Louisiana / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 8, 1999, 2:04 PM CST for Lincoln Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 1999, 2:04 PM CST (20:04 UTC)
- Expired
- Jan 8, 1999, 2:35 PM CST
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KSHV 082007 RRA SVRSHV LAC061-082035- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 204 PM CST FRI JAN 8 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LINCOLN PARISH IN NORTHERN LOUISIANA * UNTIL 235 PM CST * AT 204 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF SIBLEY. THE THUNDERSTORM WAS MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOWNSVILLE BY 215 PM CST THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD HEAD FOR PORT OR A SHELTER. 11/10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 9:57 AM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Jan 8, 9:57 AM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CST FRI JAN 8 1998 SFC MAP INDICATES LOW PRESSURE DEVELOPING OVER CENTRAL TEXAS WHILE A A STATIONARY FRONT DIVIDES THE AREA IN HALF...THIS FRONT ALIGNS NEARLY PERFECT WITH THE LA/AR BORDER EXTENDING INTO NORTHEAST TX PARALLEL TO INTERSTATE 20 BUT NORTH ABOUT 10 TO 15 MILES. A 15 TO 20 DEGREE SPREAD IN TEMPERATURES ARE NOTED NORTH AND SOUTH OF THE FRONT. SHV RAW SOUNDING INDICATED MODERATE CAPE OF 1264 WITH A MODERATELY UNSTABLE AIR MASS OF -4 LI...WHILE CURRENT SR HELICITY IS NEGATIVE. AFTER MODIFYING THE SOUNDING TO 72 DEGREES SURFACE TEMPERATURE CAPE INCREASED TO 2477 WITH A LI OF -7 LOOKING AT CURRENT VWP OFF RADAR WINDS LOOK MORE UNIDIRECTIONAL RATHER THAN THE SLIGHT BACKING SHOWN IN THE LOWER LEVELS OF THE MORNING SOUNDING. LOOKS LIKE WE WILL MAKE LOWER TO MID 70S TODAY...SO AS SURFACE HEATS UP LOOK FOR SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON. THE LOW OVER CENTRAL TEXAS WILL MOVE EAST BRINGING A TRAILING COLD FRONT BEHIND THIS AFTERNOON. LOOK FOR A SQUALL LINE TO DEVELOP ALONG THE FRONT WITH EMBEDDED BOW ECHOES. ALL PARAMETERS POINT TOWARD SEVERE WEATHER THIS AFTERNOON AND EVENING.Z..MAINLY SOUTH OF THE CURRENT POSITION OF THE STATIONARY FRONT ACROSS THE AREA. LOOK FOR WIND DAMAGE AND HAIL WITH SEVERE THUNDERSTORMS. ISOLATED TORNADOES MAY ACCOMPANY BOW ECHOES. CURRENT FORECAST LOOKS ON TRACK. ELEVEN.
In the hours before
Special weather statement, Jan 8, 10:20 AM CST, 3 hours 44 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081730- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1020 AM CST FRI JAN 8 1999 THUNDERSTORM OUTLOOK LOOKS NEARLY LIKE LAST WEEK EXCEPT THE THREAT OF HAIL IS GREATER WITH THIS SYSTEM. A UNSTABLE AIRMASS WITH A A STATIONARY FRONT DIVIDING THE AREA WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP MAINLY SOUTH OF THIS FRONT AS A LOW PRESSURE SYSTEM AND COLD FRONT MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. SEVERE WEATHER IS FAVORABLE THIS AFTERNOON AND EVENING MAINLY ACROSS ALL OF LOUISIANA AND SOUTH OF A SULPHUR SPRINGS TO ATLANTA TEXAS LINE. DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES ARE POSSIBLE THIS AFTERNOON IN THE AREAS FAVORABLE FOR SEVERE WEATHER. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY POSSIBLY BE REQUIRED ACROSS THE REGION THIS AFTERNOON AND EVENING...MAINLY IN THE AFORE MENTIONED FAVORABLE AREAS.
Nearby
Severe Thunderstorm Warnings in Louisiana, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.